Finkel, Olivier - The Complexity of Infinite Computations In Models of Set Theory

lmcs:1205 - Logical Methods in Computer Science, December 21, 2009, Volume 5, Issue 4
The Complexity of Infinite Computations In Models of Set Theory

Authors: Finkel, Olivier

We prove the following surprising result: there exist a 1-counter Büchi automaton and a 2-tape Büchi automaton such that the \omega-language of the first and the infinitary rational relation of the second in one model of ZFC are \pi_2^0-sets, while in a different model of ZFC both are analytic but non Borel sets. This shows that the topological complexity of an \omega-language accepted by a 1-counter Büchi automaton or of an infinitary rational relation accepted by a 2-tape Büchi automaton is not determined by the axiomatic system ZFC. We show that a similar result holds for the class of languages of infinite pictures which are recognized by Büchi tiling systems. We infer from the proof of the above results an improvement of the lower bound of some decision problems recently studied by the author.


Source : oai:arXiv.org:0910.1268
DOI : 10.2168/LMCS-5(4:4)2009
Volume: Volume 5, Issue 4
Published on: December 21, 2009
Submitted on: January 20, 2009
Keywords: Computer Science - Logic in Computer Science,Computer Science - Computational Complexity,Mathematics - Logic,F.1.1,F.1.3,F.4.1,F.4.3


Share

Consultation statistics

This page has been seen 143 times.
This article's PDF has been downloaded 39 times.